Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Percocet Dependancy
    avatar
    lisatru62 posted:
    I've been taking 5/325 mg Percocet once a day for about one year. I've noticed that if I take two per day I feel dizzy, sweaty and generally have flu like symptoms. It is hard to tell if it is from the Percocet or if it is a flare because I usually take a larger dose when I'm feeling more pain.

    I know many people who suffer with SLE take some form of pain killer. My doctor said I might become dependent on the Percocet over time. If this is the case shouldn't the fact that I take it everyday keep this symptoms at bay? Has anyone else experienced this?

    What exactly is dependancy on this drug? Does anyone have any information on this issue? I've always been worried about this problem but since I take such a small amount I didn't think I would develop a problem.

    Thoughts?

    Lisatru62
    Reply
     
    avatar
    lupylisa44 responded:
    When taking percocet or any narcotic pain meds your body can build a tolerance, thus, needing more to obtain the same effect. http://www.dependency.net/learn/percocet/
    With love, with patience and with faith, we'll make our way.
     
    avatar
    lisatru62 replied to lupylisa44's response:
    So far I haven't had to take more to get the pain relief I need. I take one a day usually in the afternoons when the pain starts to get bad. I usually try and stay away from pain killers in the morning, they give me a quesy stomach.

    When I have a bad day I will take one after lunch and then maybe one before bed. This usually doesn't happen more than once a month and then only for a couple of days. I guess I'm lucky. I just noticed that when I do this I feel sweaty at night, kind of dizzy the day after, almost like I have the flu.

    Was wondering if these are symptoms of dependancy or if I'm just taking too much. I haven't built up a tolerance to the percocet yet as I still really feel one tablet.

    What is the difference between dependancy and tolerance?

    Lisatru62


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.